Missouri, 2007Flooding in Missouri, May 24 to 30, 2007
May 24 to 30, 2007 · NWS EAX · 7 events in 6 counties and zones
Additional rains caused secondary crests on the Tarkio, Nodaway, and Missouri Rivers, from May 24, 2007 through May 30, 2007.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Additional rains caused secondary crests on the Tarkio, Nodaway, and Missouri Rivers, from May 24, 2007 through May 30, 2007.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 24, 2:40 AM CST, 5 hours 20 minutes earlier.
Area forecast discussion, May 24, 2:40 AM CST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
340 AM CDT THU MAY 24 2007
.DISCUSSION...
VIGOROUS SHORTWAVE AND ATTENDANT SPEED MAX ROTATING THROUGH THE BASE
OF THE LARGE UPPER TROUGH FINALLY STARTING TO MAKE THE NORTHERN TURN
THROUGH ERN COLORADO/WRN KANSAS. SFC REFLECTION SHOWS CONVECTIVELY
ENHANCED MESOLOW OVER SRN/SWRN KANSAS FINALLY STARTING TO MAKE
HEADWAY EAST...AND PULL THE STUBBORN FRONTAL BOUNDARY WITH IT.
SECONDARY SFC LOW FORMING IN NORTHERN KANSAS...ASSOCIATED WITH
ORGANIZED LINEAR CONVECTIVE SYSTEM AND SUBTLE MCV LIFTING INTO SERN
NEBRASKA. MEANWHILE...50+ KT LLJ AXIS POSITIONED FROM CNTRL OKLAHOMA
TO NW MISSOURI CONTINUES TO FEED MOISTURE INTO UPDRAFTS STEADILY
BECOMING MORE ELEVATED IN NATURE. MESOSCALE COLD POOL
GENERATION...CONVECTIVE OUTFLOW...AND PROGRESSION OF RIGHT REAR
ENTRANCE REGION OF UPPER JET SEGMENT TO THE NORTHWEST OF THE AREA
SHOULD ALLOW CONTINUED PROGRESSION OF THE FRONTAL BOUNDARY AND
CONVECTIVE LINE THROUGH THE MORNING AND AFTERNOON HOURS.
SEVERE THREAT STILL LOOKS TO BE MINIMAL ACROSS THE AREA TODAY.
TIMING OF THE FRONTAL PASSAGE AND AVAILABLE INSTABILITY...ALONG WITH
MARGINAL BULK SHEAR SHOULD PRECLUDE ANY WIDESPREAD SEVERE
THUNDERSTORMS. WILL MONITOR SHORT BOW SEGMENT CURRENTLY LOCATED NW
OF TOPEKA AS IT HEADS TOWARDS NORTHEAST KANSAS/NW MISSOURI. FEEL
OUTFLOW AHEAD OF THIS BOW AND DEPARTURE OF MCV INTO ERN
NEBRASKA...ALONG WITH WEAKENING LLJ BECOMING MORE PARALLEL TO LINEAR
CONVECTION WILL SIGNIFICANTLY LIMIT THE FORMATION OF FURTHER BOW
SEGMENTS THIS MORNING.
OF MORE CONCERN THIS MORNING IS THE FLOODING THREAT...PARTICULARLY
OVER THE EXTREME NW CORNER OF MISSOURI. RADAR AND SATELLITE
ESTIMATES 0.75-1.50 INCHES OF RAINFALL HAS FALLEN OVER THIS AREA
SINCE YESTERDAY AFTERNOON...WITH THE ELONGATED CONVECTIVE LINE
TARGETED TOWARDS THIS SAME AREA THIS MORNING. FLASH FLOOD WATCH
CONTINUES WITH THE POSSIBILITY OF WARNINGS TOWARDS THE DAYBREAK HOUR
FOR HOLT...ATCHISON...AND NODAWAY COUNTIES...PROVIDED CONVECTIVE
LINE HOLDS ITS INTENSITY AND RAINFALL RATES. WILL NEED TO MONITOR
RIVERS AND STREAMS IN THE AREA...AS HEADWATER GUIDANCE HAS FALLEN TO
JUST OVER AN INCH FOR THE TARKIO BASIN. FOR THE REMAINDER OF THE
AREA...GIVEN THE PROGRESSIVE NATURE OF THE FRONT...HPC QPF GUIDANCE
REMAINS WELL BELOW ANY FFG OR HEADWATER LIMITS.
OTHERWISE...TEMPERATURES TODAY WILL BE VERY TRICKY...AND SOLELY
DEPENDENT ON THE ARRIVAL OF PRECIPITATION AND FRONTAL PASSAGE. MOST
LOCATIONS IN THE WESTERN CWA WILL SEE MORNING MAX TEMPS...WITH
BETTER POTENTIAL DIURNAL WARMING TOWARDS CNTRL MISSOURI. ALSO...KEPT
MORE CLOUD COVER OVER AREA FOLLOWING FRONTAL PASSAGE AS MODELS
INDICATE FAIRLY EXTENSIVE STRATUS WITH RESIDUAL MOISTURE TRAPPED IN
THE BOUNDARY LAYER.
ONLY MINOR TWEAKS WERE MADE TO THE FORECAST BEYOND TONIGHT. SHORT
RANGE MODEL PERFORMANCE HAD BEEN ABYSMAL THE PAST SEVERAL DAYS...AND
HAVE VERY LOW CONFIDENCE IN ANY SOLUTION HEADING INTO THE WEEKEND.
IN GENERAL...FRONTAL BOUNDARY IS EXPECTED TO STALL SOMEWHERE OVER
SRN MISSOURI...AND WASH OUT/LIFT NORTH DURING THE WEEKEND. GFS
CONVECTIVE FEEDBACK PROBLEMS MOST LIKELY AID IN REPEATED CONVECTIVE
DEVELOPMENT ALONG THIS DIFFUSE BOUNDARY. WITH RISING HEIGHTS BEHIND
THE EXITING WAVE...FEEL WARMING IN MIDLEVELS MAY LIMIT OVERALL
CONVECTION...AND NAM-WRF MAY HAVE A BETTER HANDLE ON THE SITUATION.
VERY LOW CONFIDENCE THOUGH HEADING THROUGH THIS HOLIDAY WEEKEND.
21
&&
AVIATION...
THUNDERSTORMS WILL REMAIN NW OF THE TERMINALS MUCH OF THE NIGHT. THE
CONVECTIVE COMPLEX WILL ARRIVE IN THE STJ-MKC CORRIDOR BETWEEN 11
AND 15Z WITH SEVERAL HOURS OF RAIN WITH PSBL EMBEDDED THUNDERSTORM
THROUGH AT LEAST 18Z. MVFR TO BRIEFLY IFR CIGS AND VSBYS WILL BE
ASSOCIATED WITH THE CONVECTION. AN MVFR TO IFR STRATUS DECK MAY
DEVELOP WITH THE AREA OF RAIN BY THE LATE MORNING HOURS.
DB
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL NOON THURSDAY FOR MOZ001-MOZ002-MOZ011.
KS...NONE.
Hazardous weather outlook, May 24, 4:49 AM CST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
549 AM CDT THU MAY 24 2007
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-251100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
549 AM CDT THU MAY 24 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...TODAY AND TONIGHT
A LINE OF THUNDERSTORMS WAS MOVING THROUGH NORTHWEST MISSOURI EARLY
THIS MORNING...AND WILL PROGRESS THROUGH THE OUTLOOK AREA DURING THE
DAYLIGHT HOURS. LIMITED INSTABILITY AND MARGINAL WINDS SHEAR WILL
LIKELY KEEP THESE THUNDERSTORM BELOW SEVERE LIMITS.
AREAS ACROSS FAR NORTHWEST MISSOURI MAY EXPERIENCE LOCALLY HEAVY
RAINFALL AND FLOODING THIS MORNING AS THUNDERSTORMS REPEATEDLY MOVE
OVER THE SAME AREA. A FLASH FLOOD WATCH IS IN EFFECT UNTIL NOON TODAY
FOR LOCATIONS ALONG AND NORTHWEST OF A LINE FROM MOUND CITY TO
MARYVILLE...WITH AN URBAN AND SMALL STREAM FLOOD ADVISORY IN EFFECT
FOR HOLT...NODAWAY..AND ATCHISON COUNTIES IN NORTHWEST MISSOURI UNTIL
930 AM.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ADDITIONAL ROUNDS OF THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK
AREA FRIDAY NIGHT THROUGH SUNDAY AS GULF OF MEXICO MOISTURE SURGES
NORTH AND THE FRONTAL BOUNDARY MOVING THROUGH THE AREA TODAY LIFTS
BACK NORTH AS A WARM FRONT. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE
OVER THE WEEKEND...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE
PRIMARY THREATS WITH THESE STORMS WOULD BE LARGE HAIL AND DAMAGING
WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH FRIDAY...HOWEVER
REPORTS OF FLOODING THIS MORNING WOULD BE APPRECIATED.
21
Flood, Atchison
- When
- May 24, 8:00 AM CST to May 26, 8:00 AM CST
- Where
- Atchison County, 1.58 mi SE of Fairfax Steele Arpt to 1.32 mi SSW of Fairfax Steele Arpt
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 40.355, -95.407
The Tarkio River near Fairfax crested at 21.10 feet, or 4.10 feet above flood stage.
Flood, Nodaway
- When
- May 25, 4:00 AM CST to 3:00 PM CST
- Where
- Nodaway County, 1.08 mi S of Possum Walk to 1.88 mi NW of Dawsonville
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 40.485, -95.077
The Nodaway River near Burlington Junction crested at 24.40 feet, or 1.40 feet above flood stage.
Flood, Buchanan
- When
- May 25, 6:00 AM CST to May 27, 6:00 AM CST
- Where
- Buchanan County, 6.16 mi NW of (Stj)st Joseph Mem A to 0.33 mi W of Lake Contrary
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 39.842, -94.988
The Missouri River at Saint Joseph crested at 19.75 feet, or 2.75 feet above flood stage.
Flood, Jackson
- When
- May 25, 6:00 AM CST to May 28, 6:00 AM CST
- Where
- Jackson County, 2.82 mi NNW of Sibley to 1.82 mi NW of Sibley
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 39.219, -94.213
The Missouri River near Sibley crested at 24.70 feet, or 2.70 feet above flood stage.
Flood, Lafayette
- When
- May 25, 8:00 AM CST to May 29, 3:00 AM CST
- Where
- Lafayette County, 2.37 mi NW of Napoleon to 1.47 mi WNW of Napoleon
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 39.152, -94.103
The Missouri River near Napolean crested at 21.69 feet, or 4.69 feet above flood stage.
Flood, Lafayette
- When
- May 26, 12:00 AM CST to May 29, 12:00 PM CST
- Where
- Lafayette County, 2.86 mi ENE of Hodge to 3.05 mi W of Waverly
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 39.251, -93.584
The Missouri River near Waverly crested at 23.04 feet, or 3.04 feet above flood stage.
Flood, Saline
- When
- May 26, 3:00 AM CST to May 30, 1:00 AM CST
- Where
- Saline County, 2.49 mi N of Miami to 2.36 mi NNW of Miami
- Cause
- Heavy Rain
- Reported by
- COOP Observer
- Coordinates
- 39.355, -93.222
The Missouri River near Miami crested at 21.90 feet, or 3.90 feet above flood stage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, May 24 to 26, 20076 deaths · $342,000 · EF1 · 32 events
- Flash Flooding and Hail in Texas, May 24 to 25, 20071 death · 1 in hail · 11 events
- Flash Flooding and Flooding in Iowa, May 24 to 25, 2007$2.5 million · 8 events
- Wildfire in Illinois, May 24, 2007$2.0 million · 2 events
- Flash Flooding in Texas, May 24 to 25, 2007$170,000 · 17 events
- Flooding in Iowa, May 24 to 31, 2007$270,000 · 5 events
- Strong Wind in Illinois, May 24, 2007$151,000 · 9 events
- Flood in Texas, May 24 to 25, 2007$220,000 · 1 event
- Strong Wind in Wisconsin, May 24, 2007$46,000 · 20 events
- Damaging Winds in Wisconsin, May 24, 2007$83,000 · 56 kt wind · 7 events
- Hail in Colorado, May 24, 2007$20,000 · 0.25 in hail · 1 event
- Damaging Winds in Wisconsin, May 24, 2007$1,000 · 56 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 69350, 69351, 69352, 69353, 69354, 69355, 69356.